MAUDE Adverse Event Report: BOSTON SCIENTIFIC - SPENCER ADVANIX¿ BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC - SPENCER ADVANIX¿ BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534230
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/07/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient's exact age is unknown; however it was reported that the patient was over the age of 18.(b)(4).Although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix¿ rx preloaded biliary stent was removed from a patient during a planned stent removal procedure performed in common bile duct on (b)(6) 2016.On (b)(6) 2016 the advanix biliary stent was implanted in the patient for 8 weeks to heal a bile leak.No issues were reported with the device during implantation.According to the complainant, on (b)(6) 2016, during the stent removal procedure, the stent was identified in the duodenum and was grasped above the distal flange with rat tooth forceps.As the physician attempted to pull the stent from duct, the stent stretched and ripped.A snare was used to very slowly and gradually remove the damaged stent from the duct.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be "stable".
 
Additional Manufacturer Narrative
A visual evaluation of the returned device found that the stent was broken.The stent had some blackened areas, also it was necked, flattened and kinked in some locations, the barb in the distal section of the stent was kinked and the most proximal section of the stent was stretched.Probably the stent was blackened due to the device was in place for several weeks.The dfu indicates the following in stent removal section: "the advanix biliary stent can be removed via standard stent removal techniques by a trained physician in endoscopic biliary procedures.".Per complaint information the customer used a rat tooth forcep to remove the stent and the stent broke off, then the customer decided to use an snare to remove the stent.Using snare is a standard biliary stent removal technique.The damages found on the stent are typically made due to grab and pull the stent with the snare during the stent removal.Therefore, ¿operational context¿ is selected as the most probable root cause for the complaint.A review of the device history record (dhr) confirms that the accepted device met all manufacturing specifications.Search of the complaint database revealed that no similar complaints exist for the specified lot.A labeling review was performed no anomaly was found.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix rx preloaded biliary stent was removed from a patient during a planned stent removal procedure performed in common bile duct on (b)(6) 2016.On (b)(6) 2016 the advanix biliary stent was implanted in the patient for 8 weeks to heal a bile leak.No issues were reported with the device during implantation.According to the complainant, on (b)(6) 2016, during the stent removal procedure, the stent was identified in the duodenum and was grasped above the distal flange with rat tooth forceps.As the physician attempted to pull the stent from duct, the stent stretched and ripped.A snare was used to very slowly and gradually remove the damaged stent from the duct.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be "stable".

Brand Name
ADVANIX¿ BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC - SPENCER
780 brookside drive
spencer IN 47460
MDR Report Key6217979
Report Number3005099803-2016-03978
Device Sequence Number16259506
Product Code FGE
UDI-Device Identifier08714729787327
UDI-Public(01)08714729787327(17)20180531(10)19262351
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/07/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date05/31/2018
Device Model NumberM00534230
Device Catalogue Number3423
Device Lot Number19262351
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/16/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/07/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/03/2017
Supplement Report FDA Received Date01/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;